How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Wu Your Own Question
Dr Wu
Dr Wu, Doctor
Category: Mental Health
Satisfied Customers: 1835
Experience:  Board certified in family medicine.
4968719
Type Your Mental Health Question Here...
Dr Wu is online now
A new question is answered every 9 seconds

I was cleaning the house. I took one xanex, 1 Nardil (MAO)

This answer was rated:

I was cleaning the house. I took one xanex, 1 Nardil (MAO) and a Vicodin (I did not have a scrip for the Vicodin). I was fine, dusting the inside of a large glass bowl with Endust. The bowl shattered, rather loudly, glass went everywhere, I passed out. I wasn't breathing well when paramedics were called and was in a coma for 5 days and my family was told I probably wouldn't make it. Is it (possible) that the events listed above could have caused this near death experience I had?

Hi,

 

I believe the combination of drugs you took contributed to your near death experience. All three medications are sedatives. It is especially common for Nardil to interact with other sedative medications and induce somnolence and suppress breathing. This combination is particularly dangerous if your body is not used to the effects of sedatives.

 

Respiratory suppression is common when people mix alcohol with pain medicines like vicodin, or when they take more than 2 sedative medications together. Your reaction to the drugs was very strong. It is important for you to let your doctors know how sensitive you are to sedative medications.

Dr Wu and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions